Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 76, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 3, 2012, 9:24 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2012, 9:24 AM EDT (13:24 UTC)
- Expired
- Aug 3, 2012, 9:04 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
484 WHUS73 KAPX 031324 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 924 AM EDT FRI AUG 3 2012 LHZ347-032130- /O.NEW.KAPX.SC.Y.0076.120803T1324Z-120803T2300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 924 AM EDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
922 WHUS73 KAPX 031924 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 324 PM EDT FRI AUG 3 2012 LHZ345-346-040330- /O.EXB.KAPX.SC.Y.0076.000000T0000Z-120804T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 324 PM EDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-040330- /O.EXT.KAPX.SC.Y.0076.000000T0000Z-120804T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 324 PM EDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
932 WHUS73 KAPX 040104 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 904 PM EDT FRI AUG 3 2012 LHZ345>347-040215- /O.CAN.KAPX.SC.Y.0076.000000T0000Z-120804T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 904 PM EDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 6:45 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 3, 6:45 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 645 AM EDT FRI AUG 3 2012 .SYNOPSIS... ISSUED AT 419 AM EDT FRI AUG 3 2012 A WEAKENING COOL FRONT WILL BECOME STATIONARY ACROSS THE LOWER LAKES TODAY. THEN...AS A LOW PRESSURE SYSTEM ADVANCES THROUGH THE PLAINS...THE FRONT WILL RETURN NORTHWARD AS A WARM FRONT. ONE DAY OF SUMMERTIME HEAT AND HUMIDITY WILL SURGE INTO REGION SATURDAY... FOLLOWED BY THUNDERSTORMS SATURDAY NIGHT...AS THE LOW AND COOL FRONT CROSS NORTHERN MICHIGAN. TEMPERATURES WILL RETURN TO NORMAL SUNDAY. HIGH PRESSURE AND FAIR WEATHER RETURN EARLY NEXT WEEK. TEMPERATURES WILL AVERAGE NEAR TO ABOVE NORMAL FOR THE NEXT SEVERAL DAYS. && .UPDATE... ISSUED AT 637 AM EDT FRI AUG 3 2012 THE SFC BASED COLD FRONT CONTINUES TO SLIP SOUTH OF THE CWA EARLY THIS MORNING...WHILE AN AXIS OF MORE MOISTURE LADEN AIR RESIDES ABOVE THE COOLER AIR. AS A RESULT...STRATUS HAS FORMED IN PATCHES WITH SOME FOG IN SPOTS...ESPECIALLY ON THE HIGHER TERRAIN. THE AXIS OF DEEPER MOISTURE CONTINUES TO GET WORKED ON BY A WEAK SHORTWAVE THAT WILL EXIT EAST AND DAMPEN OUT OVER THE NEXT COUPLE/FEW HOURS. THIS WILL BRING AN END TO ANY ELEVATED NOCTURNAL SHOWERS/ISOLATED STORMS. WILL THEN BE AWAITING THE POTENTIAL DEVELOPMENT OF AFTERNOON SHOWERS/ISOLATED STORMS...WHICH IS LOOKING LIKE A BIT BETTER OF A SHOT CONSIDERING THE EXTENT OF CLOUDINESS DOES NOT LOOK LIKE IT WILL HAMPER INLAND WARMING AS MUCH AS EARLIER THOUGHT. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 419 AM EDT FRI AUG 3 2012 SUBTLE IMPERFECTIONS/UNCERTAINTIES IN THE ACTIVITY BURIED WITHIN THE WNW FLOW ALOFT...WHICH RIDES OVER THE TOP OF A SFC BASED COLD FRONT ANALYZED SOUTH OF M-55. THESE IMPERFECTIONS REVOLVE AROUND INDIVIDUAL RIPPLES IN THE UPPER ATMOSPHERE...WHICH ARE DIFFICULT TO DISCERN PER LATEST SATELLITE/RADAR IMAGERY. ONE THING THAT IS MORE WELL-DEFINED...IS THE AXIS OF RELATIVELY HIGHER THETA-E. THIS IS NOT SO WELL ANALYZED BY RECENT HIGH RES MODELS. APPEARS AS THOUGH THIS AXIS IS STRETCHED OUT FROM GREEN BAY THROUGH FAR NRN LOWER MICHIGAN. HI RES DATA ALSO SUGGESTS THAT THIS AXIS OUGHT TO BE STILL DROPPING SOUTH DUE TO A DEEPER SFC-H8 NORTHERLY WIND REGIME. RATHER...LATEST SAT/RADAR IMAGERY SUGGESTS THE OPPOSITE. THIS BOUNDARY WAS STALLED OUT A FEW HOURS AGO...BUT NOW APPEARS TO BE TRICKLING NORTHWARD WITH TIME. WEAK H8 CONVERGENCE AND THESE INDIVIDUAL RIPPLES ARE ALLOWING LINES/PATCHES OF SHOWERS AND ISOLATED STORMS TO DEVELOP AND TRACK EASTWARD. ONE OF THESE AREAS OF SHOWERS/STORMS WAS WORKING ACROSS THE STRAITS REGION...WHILE ADDITIONAL SHOWERS AND STORMS HAVE FIRED ALONG THE ACTUAL COLD FRONT JUST SOUTH OF US AND M-55...COMING OFF MID LAKE MICHIGAN. THE LATTER AIDED BY ANOTHER MID LEVEL IMPULSE. TODAY...AS THE OVERALL WEAK MID LEVEL TROUGH WORKS ACROSS NRN MICHIGAN INTO THE DAYLIGHT HOURS...AM EXPECTING ADDITIONAL SHOWER AND STORMS DEVELOPMENT. TOTAL COVERAGE NOT AT ALL EXPECTED TO BE LIKE YESTERDAY WITH A MORE DEFINED/MORE AGGRESSIVE TROUGH. STORMS NOT AS NUMEROUS EITHER DUE TO ONLY A HANDFUL OF MUCAPE. WILL CONTINUE TO HAVE ISOLATED TO SCATTERED SHOWERS/STORMS ROLL THROUGH THE REGION THROUGH 14Z OR SO. THEN...WAVE DAMPENS FURTHER AS HEIGHTS ACTUALLY RISE A BIT FROM MID MORNING THROUGH THE AFTERNOON. AS THIS OCCURS...THE NEXT QUESTION BECOMES THE POTENTIAL FOR NEXT UPSTREAM SHORTWAVE (IN THE DAKOTAS PRODUCING SHOWERS AND STORMS) TO PRODUCE SOME LATE DAY SHOWERS/POSSIBLE STORMS. THIS IS A TOUGH CALL...AS IS MORE THAN MOST OF OUR PRECIP EVENTS IN RECENT YEARS. NOTHING TO REALLY LOCK IN ON OUTSIDE OF THE WAVE. LOW LEVEL WINDS OUT OF THE EAST APPEAR JUST A BIT TOO MUCH FOR LAKE BREEZES ACROSS NW LOWER...BUT SOME SLIGHT ONSHORE TURNING OF THE WIND DOES LEAD TO WEAK CONVERGENCE IN THIS AREA. THIS MAY BE OFFSET BY SHALLOW RIDGING ALOFT (HEIGHT RISES)...BUT MAYBE NOT ENOUGH TO ALLOW FOR SOME SHALLOW SUB-650MB SHOWERS. HAVE LOWERED POPS TO SLIGHT IN NW LOWER..AND TO NO PRECIP EXPECTED ACROSS NE LOWER DUE TO AN ONSHORE COOLING WIND. EASTERN UPPER IS INTO STRONGER CAPPING ALOFT...AND FEEL THAT PRECIP IS NOT AN ISSUE FOR TODAY. ANOTHER TOUGH QUESTION WILL BE HOW MUCH/OR IF ENOUGH INSTABILITY CAN BE GENERATED DUE TO CLOUD COVER AND LENGTH OF TIME THAT AN EARLY MOSTLY CLOUDY SKY CAN HOLD. THE STRATUS IN EASTERN UPPER AND PORTIONS OF FAR NRN LOWER WILL LIKELY BURN OFF. THIS ESPECIALLY TRUE IN EASTERN UPPER WHERE A MORE EASTERLY WIND IS ALREADY ERODING LOW CLOUDS DUE TO DOWNSLOPING. MID AND UPPER CLOUD GENERATED BY PRECIP WILL BE LINGERING TOO. HOWEVER...SINCE THE EXTENT OF PRECIP/SHOWERS ISN'T EXPECTED TO BE ALL THAT GREAT...ODDS ARE FOR SUNSHINE IN THE AFTERNOON...TO MIX TO 850-800MB TEMPS OF 13-15C. THIS WILL LEAD TO HIGHS IN THE LOW TO MID 80S...MAYBE SOME UPPER 80S IN DOWNSLOPING REGIMES. MLCAPES OF 1000-1500 J/KG ARE TOP END. WILL CONTINUE WITH A THUNDER MENTION AS WELL. TONIGHT...ANY STORMS THAT FIRE DUE TO THE DAKOTAS SHORTWAVE...WILL LIFT NE ACROSS THE CWA INTO THE EVENING BEFORE DEPARTING EAST OR FALLING APART. WILL CONTINUE THE SLIGHT CHANCE/ISOLATED SHOWERS AND STORMS THROUGH ROUGHLY 06Z. BELIEVE THINGS WILL BE QUIET OVER THE OVERNIGHT HOURS...EVEN WITH THE AFOREMENTIONED SFC BASED FRONT RETURNING NORTH AS A WARM FRONT...WHICH CAN MANY TIMES LEAD TO A DECENT CHANCE OF SHOWERS AND STORMS. HOWEVER...IN THIS CASE...THERE IS NO LLJ PORTRAYED IN MODEL LOW LEVEL WIND REGIMES WHICH IS PARTIALLY DUE TO THE FACT THAT THERE IS NO APPARENT SHORTWAVE TO INTERACT WITH THE INCREASE IN THETA-E AIR VIA THE SOUTHERLY WIND. RATHER...THE STRONGER LOW TO MID LEVEL FLOW REMAINS WELL WEST OF US...ATTACHED TO A DEVELOPING AREA OF LOW PRESSURE AND STRONG SHORTWAVE ALOFT...READYING TO LIFT INTO FAR SW ONTARIO. AM A LITTLE BIT WEARY ABOUT NO MENTION OF PRECIP OVERNIGHT...BUT GONNA GO WITH THE ABOVE MENTIONED AS JUSTIFICATION. A RETURN TO MORE MUGGY AIR WILL RESULT IN LOWS IN THE LOW TO MID 60S. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 419 AM EDT FRI AUG 3 2012 AREA REMAINS LOCKED ON PROGRESSIVE SOUTH SIDE OF HUDSON BAY LOW...WITH NEXT IMPORTANT FEATURE OF INTEREST BEING SEASONABLY STRONG SHORTWAVE TROUGH DIVING THOUGH THIS REGIME INTO SOUTHWEST SASKATCHEWAN. THIS SYSTEM SURE TO BRING A BUSY PERIOD OF WEATHER THE MIDDLE PORTIONS OF THIS WEEKEND AS IT SLICES THOUGH THE NORTHERN LAKES. WHILE LARGE SCALE FEATURES SHOW MINOR FLUCTUATIONS INTO NEXT WORK WEEK...GIST OF CURRENT PATTERN WILL REMAIN...FEATURING MAINTENANCE OF GENERAL NORTHWEST FLOW AND PERIODIC ARRIVAL OF MID LEVEL DISTURBANCES AND THEIR ASSOCIATED FRONTAL BOUNDARIES. OF COURSE...THIS WEEKENDS SYSTEM REMAINS THE MOST IMPORTANT FORECAST CONCERN INTO THE EXTENDED...CENTERING ON POTENTIAL STRONG THUNDERSTORM IMPACTS (SEVERE?) OVERNIGHT SATURDAY. QUESTIONS ABOUND ABOUT THE DAYLIGHT HOURS SATURDAY...SPECIFICALLY REGARDING ANY SHOWER AND STORM POTENTIAL. SURFACE WARM FRONT SHOULD MAKE A STEADY ADVANCE NORTH EARLY SATURDAY AS SOUTHWEST FLOW STRENGTHENS OUT AHEAD OF SOUTHWEST ONTARIO LOW PRESSURE AND SHORTWAVE DIVING INTO THE NORTHERN PLAINS. FRONT MAY WANT TO BRIEFLY STALL VICINITY STRAITS (YEAH...SEEN THIS BEFORE) BEFORE PROPELLING NORTH BY LATE IN THE DAY. NOT THINKING THE WARM FRONT ITSELF WILL BE THE IMPETUS FOR ANY PRECIP...WITH LOW LEVEL JET AND FORCED ASCENT REMAINING WELL TO OUR NORTHWEST. WAA BEHIND THE FRONT WILL BE RATHER IMPRESSIVE...WITH 850MB TEMPERATURES NEARING 20C BY LATER SATURDAY MORNING. LOW LEVEL MOISTURE WILL ALSO BE ON THE INCREASE...ALTHOUGH MOST AGGRESSIVE MOISTURE SURGE SHOULD REMAIN TO OUR WEST IN PROXIMITY TO APPROACHING COLD FRONT. DESPITE INCREASING WARMTH AND HUMIDITY (HIGHS NEARING 90 SOUTH OF THE MIGHTY MAC)...REALLY HAVING A HARD TIME FINDING A GOOD TRIGGER FOR SHOWER/STORM DEVELOPMENT THROUGH THE MAJORITY OF THE DAY. USING A REALISTIC MID 60 DEW POINT IN MODEL DERIVED SOUNDINGS CONTINUES TO YIELD UPWARDS OF 1500-2000 J/KG OF MEAN LAYER CAPE...BUT ALSO YIELDS SOME CINH TO OVERCOME DOWN AROUND 800MBS. FORCED ASCENT UP THROUGH THE NORTHERN LOWER HIGHLANDS AND POSSIBLE LAKE INFLUENCED CONVERGENCE AXES MAY OVERCOME LACK OF SYNOPTIC SUPPORT. PROBABLY GETTING MUCH TOO CUTE...BUT WILL CONFINE LOW CHANCE POPS ACROSS FAVORED INTERIOR REGIONS... KEEPING MOST AREAS NEAR THE BIG WATERS DRY. TRENDS ARE SLOWER WITH ARRIVAL OF DEEP LIFT VIA APPROACHING WAVE AND COLD FRONT SATURDAY...AND THINK ANY ASSOCIATED STORM ACTIVITY MAY ONLY REACH PORTIONS OF EASTERN UPPER BY LATER IN THE AFTERNOON. NO LACK OF DYNAMICS SATURDAY NIGHT AS STRONG COLD FRONT AND CORE OF MID LEVEL SUPPORT ARRIVE. STILL LOOKING AT A LATE NIGHT SATURDAY/EARLY SUNDAY FRONTAL PASSAGE...NOT EXACTLY THE MOST FAVORED TIME FOR WIDESPREAD AND ORGANIZED STRONG CONVECTION. KINEMATICS CONTINUE TO SUPPORT OTHERWISE...HOWEVER...WITH 50 KNOT MID LEVEL SPEED MAX RAMPING 0-6KM BULK SHEAR VALUES TO SIMILAR LEVELS...ALL OF WHICH ARE OVERTOPPED BY EXCELLENT RER 250MB UPPER JET DYNAMICS. NO DOUBT LIKELY WORDING IS JUSTIFIED ALL AREAS THROUGH THE NIGHT (NOT A BIG FAN OF CATEGORICAL WITH YET-TO-DEVELOP CONVECTION). AS FOR SEVERE POTENTIAL...LATEST SPC DAY 2 OUTLOOK HAS SLIGHT RISK ACROSS ALL THE AREA. WILL DEFINITELY NEED TO MONITOR...AS STRONG KINEMATICS AT LEAST SUPPORT SOME SEVERE POTENTIAL AS THE MAIN LINE PROPAGATES ACROSS. FRONT...AND ASSOCIATED SHOWERS/STORMS...QUICKLY CLEAR THE STATE SUNDAY MORNING...SETTING UP GUSTY NORTHWEST WINDS AND A SEASONABLY IMPRESSIVE SHOT OF CAA. SYSTEM KINDA HAS A FALL LOOK TO IT...SUGGESTING AFTERNOON CLEARING MAY BE HARD TO COME BY AS LOW LEVEL MOISTURE DROPS IN BEHIND DEPARTING SURFACE LOW. DEPENDING ON THE DEPTH OF THIS MOISTURE...EVEN A POSSIBILITY FOR A FEW LIGHT SHOWERS TO REDEVELOP ACROSS THE FAR NORTH. ALTHOUGH PATTERN REMAINS VERY SIMILAR INTO NEXT WEEK...JUST DON'T SEE A WHOLE LOT GOING ON WITH DISCONNECT BETWEEN BEST DYNAMICS FROM PASSING SHORTWAVES REMAINING TO OUR NORTH...WHILE BEST MOISTURE REMAINS WELL OFF TO OUR SOUTH AND SOUTHWEST. TIMING OF FRONTAL PASSAGES ALSO REMAIN SUSPECT WITHIN MID RANGE GUIDANCE. REALLY LIKE THE LIBERTY TOOK BY THE PREVIOUS FORECASTER TO REMOVE LOW END POP WORDING UNTIL BETTER TIMING CAN BE REALIZED. WILL FOLLOW SUIT...CONFINING SLIGHT CHANCE POPS TO TUESDAY WHERE AT LEAST SOME AGREEMENT RESIDES AROUND NEXT COLD FRONTAL PASSAGE. ALL IN ALL...EXPECT PLENTY OF CHANGES TO THE FORECAST THROUGH NEXT WEEK IN THE COMING DAYS...BUT PATTERN RECOGNITION DEFINITELY SUPPORTS NO SIGNIFICANT WIDESPREAD RAINS. TEMPERATURES ABOUT ON PAR WITH SEASONAL NORMALS...WITH HIGHS GENERALLY IN THE 70S AND LOWER 80S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 637 AM EDT FRI AUG 3 2012 SFC COLD FRONT HAS SLIPPED SOUTH OF THE TERMINALS THIS MORNING. THIS FRONT IS BEING WORKED ON BY A WEAK DISTURBANCE ALOFT...AND HAS CREATED SOME ISOLATED/PATCHES OF SHOWERS AND A FEW STORMS. THESE ARE ASSOCIATED WITH NIGHTTIME PROCESSES...AND WILL THUS DIE OFF THROUGH THE MORNING...ESPECIALLY AS THE DISTURBANCE MOVES EAST. FEW-SCT CU THEN DEVELOPS BY AFTERNOON AND WILL LIFT UP UNDERNEATH AN INVERSION ALOFT. COULD SEE SOME BROKEN MID LEVEL CLOUDS INTO MUCH OF THE DAY AS A RESULT. ISOLATED SHOWERS MAY ALSO REDEVELOP ACROSS NW LOWER AND TRACK INTO NE LOWER THIS EVENING...AIDED BY ANOTHER DISTURBANCE ALOFT. OVERALL...VFR CONDITIONS WILL PREVAIL...WITH EASTERLY WINDS DEVELOPING AT 5 TO 15 KNOTS. && .MARINE... ISSUED AT 419 AM EDT FRI AUG 3 2012 NO REAL MARINE ISSUES ON THE NEARSHORE WATERS SURROUNDING NRN MICHIGAN. A COLD FRONT IS SLOWLY SINKING SOUTH WHICH IS HELPING TURN WINDS OUT OF THE NORTH AND EAST...AS HIGH PRESSURE SETTLES INTO ONTARIO. THIS HIGH PRESSURE EJECTS TO THE EAST...WHILE A STRONG AREA OF LOW PRESSURE TRACKS THROUGH ONTARIO SATURDAY THROUGH SUNDAY. THIS WILL ALLOW A WARM FRONT TO INITIALLY LIFT NORTH THROUGH THE REGION...FOLLOWED BY THE SYSTEM COLD FRONT SATURDAY NIGHT INTO EARLY SUNDAY. WHILE NO WIND ISSUES ARE FORESEEN ATTM...ISOLATED SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT WILL INCREASE IN COVERAGE LATE SATURDAY AFTERNOON...BUT MAINLY SATURDAY NIGHT. BOATERS SHOULD BE PREPARED FOR NOT ONLY ACTIVE WEATHER...BUT HAZARDOUS MARINE WEATHER IN THE FORM OF STRONG TO SEVERE STORMS TRACKING ACROSS THE GREAT LAKES. MOST OF THE STORM ACTIVITY WILL BE DONE BY SUNDAY MORNING...EXCEPT FOR LAKE HURON...WHICH WILL TAKE A FEW HOURS INTO THE DAYLIGHT HOURS OF SUNDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...SD SYNOPSIS...MB SHORT TERM...SD LONG TERM...MB AVIATION...SD MARINE...SD
Hazardous weather outlook, Aug 3, 4:49 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 449 AM EDT FRI AUG 3 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 041200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 449 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED AT VARIOUS TIMES ACROSS MAINLY NORTHERN LOWER MICHIGAN TODAY AND TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL OCCUR LATE SATURDAY AFTERNOON AND PRIMARILY SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT...WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS. GUSTY WINDS AND VERY WARM TEMPERATURES MAY LEAD TO ELEVATED FIRE DANGER SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE AT ANY TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) SMD
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.